Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Milwaukee, WI

March 31, 2007Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 31, 2007, 9:45 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Mar 31, 2007, 10:30 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:11 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 010245
SVRMKX
WIC059-101-127-010330-
/O.NEW.KMKX.SV.W.0009.070401T0245Z-070401T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1030 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES SOUTHWEST OF WALWORTH TO 33 MILES SOUTH OF TWIN
  LAKES...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF HARVARD TO
  ELGIN...AND MOVING NORTH AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALWORTH AND DARIEN BY 950 PM CDT...
  WILLIAMS BAY...FONTANA-ON-GENEVA LAKE AND DELAVAN LAKE BY 955 PM
  CDT...
  PELL LAKE...LAKE GENEVA...ELKHORN AND COMO BY 1000 PM CDT...
  TWIN LAKES BY 1005 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4250 8875 4251 8783 4281 8783 4283 8872

$$

MK
4 follow-up statements
000 
WWUS53 KMKX 010255
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 PM CDT SAT MAR 31 2007

WIC059-101-127-010330-
/O.CON.KMKX.SV.W.0009.000000T0000Z-070401T0330Z/
WALWORTH-RACINE-KENOSHA-
953 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALWORTH TO 19 MILES SOUTH OF TWIN LAKES...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF HARVARD TO ISLAND LAKE...
MOVING NORTH AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FONTANA...WILLIAMS BAY AND DELAVAN LAKE BY 1000 PM CDT...
  PELL LAKE...LAKE GENEVA AND COMO BY 1005 PM CDT...
  TIBBETS...SPRING PRAIRIE...SPRINGFIELD AND SLADES CORNERS BY 1010
  PM CDT...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN SEVERAL NORTHEAST 
ILLINOIS COUNTIES WITH THIS LINE OF STORMS. THIS IS A DANGEROUS LINE 
OF STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4250 8875 4251 8783 4281 8783 4283 8872

$$

ZAJDEL
000 
WWUS53 KMKX 010307
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 PM CDT SAT MAR 31 2007

WIC059-101-127-010330-
/O.CON.KMKX.SV.W.0009.000000T0000Z-070401T0330Z/
WALWORTH-RACINE-KENOSHA-
1006 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 1002 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILLARD TO TWIN LAKES...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF ELKHORN TO FOX LAKE...
MOVING NORTH AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY CENTER...EAST TROY...BURLINGTON AND BROWNS LAKE BY 1015 PM
  CDT...
  UNION GROVE...STURTEVANT...ELMWOOD PARK AND KANSASVILLE BY 1020 PM
  CDT...
  FRANKSVILLE AND NORTH CAPE BY 1025 PM CDT...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN SEVERAL NORTHEAST 
ILLINOIS COUNTIES WITH THIS LINE OF STORMS. THIS IS A DANGEROUS LINE 
OF STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4250 8875 4251 8783 4281 8783 4283 8872

$$

ZAJDEL
000 
WWUS53 KMKX 010317
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1017 PM CDT SAT MAR 31 2007

WIC059-101-127-010330-
/O.CON.KMKX.SV.W.0009.000000T0000Z-070401T0330Z/
WALWORTH-RACINE-KENOSHA-
1017 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 1015 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TROY CENTER TO PLEASANT
PRAIRIE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF EAST TROY TO
PLEASANT PRAIRIE...MOVING NORTH AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH CAPE...WIND LAKE...WATERFORD NORTH AND WATERFORD BY 1025 PM
  CDT...
  FRANKSVILLE...STURTEVANT AND 6 MILES SOUTHWEST OF CALEDONIA BY 1030
  PM CDT...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN SEVERAL NORTHEAST 
ILLINOIS COUNTIES WITH THIS LINE OF STORMS. THIS IS A DANGEROUS LINE 
OF STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4250 8875 4251 8783 4281 8783 4283 8872

$$

ZAJDEL
000 
WWUS53 KMKX 010331
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 PM CDT SAT MAR 31 2007

WIC059-101-127-010339-
/O.EXP.KMKX.SV.W.0009.000000T0000Z-070401T0330Z/
WALWORTH-RACINE-KENOSHA-
1030 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...RACINE AND WALWORTH
COUNTIES EXPIRES AT 1030 PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...RACINE AND WALWORTH 
COUNTIES EXPIRES AT 1030 PM CDT. A STRONG LINE OF STORMS CONTINUES 
ACROSS RACINE AND KENOSHA COUNTIES. THE LINE OF STORMS HAS WEAKEN 
BUT STILL MAY PRODUCE WINDS UP TO 50 MPH...SMALL HAIL AND HEAVY 
RAINFALL.  

LAT...LON 4250 8875 4251 8783 4281 8783 4283 8872

$$

ZAJDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:39 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 31, 3:39 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT SAT MAR 31 2007

.DISCUSSION...FORECAST FOCUS ON SEVERE THUNDERSTORM POTENTIAL AND
POSSIBLE HEAVY RAINFALL TONIGHT ASSOCIATED WITH CLOSED UPPER LOW
LIFTING THROUGH THE REGION.

.SHORT TERM...CURRENT BAND OF SHRA/TSTMS LIFTING THRU CWA ASSOCIATED
WITH DIFF PVA WITH LEAD SHRT WAVE AHEAD OF MAIN CIRCULATION IN ERN
NEBRASKA...AND LOW/MID LVL FRONTOGENETIC FORCING IN REGION BETWEEN
850MB WARM FRONT PUSHING THRU CWA NOW AND SFC WARM FRONT ACROSS NRN
IL.

WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EARLY EVENING...THE BEST CHANCE FOR SEVERE WEATHER IN THE CWA WIULL
COME AFTER 00Z AS TIGHT DIFF PVA GRADIENT BETWEEN PVA/NVA COUPLET
ASSOCIATED WITH MAIN VORTICITY MAXIMA SWEEPS ACROSS CWA BETWEEN 00Z
AND 06Z...WITH THE SFC FRONT EXPECTED TO PUSH FM NEAR DBQ AND RFD AT
00Z TO A DELLS...MADISON TO LAKE GENEVA LINE AROUND 03Z. CURRENT
LINE OF TSTMS EXTENDING FROM SRN IA INTO NE MO IN THIS VORTICITY
GRADIENT AND REGION OF STRONGEST LOW TO MID LVL CONVERGENCE AHEAD OF
DRY SLOT.

EXPECT THIS BAND TO CONTINUE TO FILL IN AND LIFT NE TWDS CWA THIS
AFTERNOON. SUPERCELL POTENTIAL INCREASES AS WELL AS SHEAR PROFILES
IN LOWEST 3 KM ON RUC SOUNDINGS FOR MSN AT 03Z APPROACH 70
KTS...WITH 40 TO 45 KT 850 JET OVERLYING SE SFC FLOW.
HOWEVER...SOUNDINGS ALSO SHOW A CAP AT 700MB AT 23Z AND ANOTHER
AROUND 450MB AT 01-03Z...POSSIBLY WITH RELATIVELY WARMER AIR ALOFT
DRAWN AHEAD OF MAIN 500MB CIRCULATION...THAT IS PREVENTING ANY
ELEVATED PARCEL FROM GOING BEYOND THE FCST EQUILIBRIUM LEVEL OF 21K
FT. IF THIS CAP IS AN ARTIFACT OF THE MODEL...NARROW BUT DEEP CAPE
COULD BE IN PLACE AS BAND OF STORMS MOVES INTO CWA.

ANOTHER LIMITIING POTENTIAL FOR SFC BASED STORMS IS INVERSION HEIGHT
OF 2 K FT OR BETTER AT MSN THAT DEEPENS TO THE NORTHEAST. ELEVATED
STORMS COULD STILL PRODUCE LARGE HAIL...WITH AN ISOLATED TORNADO NOT
OUT OF THE QUESTION IN SWRN CWA ALONG/AHEAD OF SFC FRONT.

PRECIPITABLE WATERS RISING TO BETWEEN 1.0 AND 1.1 INCH IN WARM
CONVEYOR BELT SO SOME HEAVY RAINFALL WITH THUNDERSTORMS
POSSIBLE...BUT QUICK MOVING NATURE OF EXPECTED LINE AND RELATIVELY
NARROW BAND OF HIER PRECIP WATER WILL LIMIT ANY ONE AREA FROM SEEING
ENOUGH FOR FLASH FLOODING...BUT STORMS AND RAINFALL WILL HAVE TO
MONITORED.

STORMS TAPER OFF FROM SW TO NE AS DRY WEDGE MOVES ACROSS SRN
WI...BUT INSTABILITY WITH COLD POOL ALOFT WITH UPPER SYSTEM CROSSING
RGN SUNDAY WILL BRING BACK SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. HAVE KEPT LIKELY POPS FOR TOMORROW.

BRIEF BREAK ON MONDAY AS WEAK UPPER RIDGING MOVES IN. WAA AHEAD OF
POTENT WAVE APPROACHING FROM THE PLAINS BRINGS ISENTROPIC LIFT
ACROSS SRN WI MONDAY NIGHT...WITH SFC LOW FCST TO MOVE ACROSS STATE
ON TUESDAY...SO LIKLEY POPS ALSO KEPT FOR TUESDAY. COLDER AIR THEN
DROPS ACROSS REGION TUESDAY NIGHT/WEDNESDAY BEHIND LOW.

.LONG RANGE...MEDIUM RANGE MODELS STILL HAVING TIMING/PLACEMENT
DIFFERENCES WITH DEPARTING LOW PRESSURE SYSTEM LATE TUESDAY AND
WEDNESDAY. SLOWING TREND NOTED ON ALL MODELS OVER LAST RUNS HAVE
MADE FAST ECMWF AN OUTLIER. HAVE AGAIN FOLLOWED BLENDED HPC SOLUTION
WITH PREV FCST WX/POP IN LINE WITH TRENDS. SLOWING OF SYSTEM WOULD
DELAY CAA PUSH UNTIL LATER TUE NGT/WED...SO RAIN/SNOW SHOWER
POSSIBLITY STILL BEST AS UPPER LOW PASSES THRU DURING THIS TIME
PERIOD. BELOW NORMAL TEMPS FOR THE END OF THE WEEK WITH 850MB TEMPS
DROPPING INTO THE -12 TO -15 RANGE ON WED-FRI AND 1000-500 THICKNESS
VALUES PLUMMETING INTO THE 522-525DM RANGE BEFORE A SLOW MODERATION
BEGINS SAT.

&&

.AVIATION...EXPCT MVFR CIGS AND VSBYS IN NMRS SHRA AND TSRA TIL ARND
07Z. GNRLY VFR CONDS AFT ARND 07Z...AND CONT THRU 18Z SUN. SCT SHRA
XPCTD AFT 18Z SUN IN UNSTBL AMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09/35
Hazardous weather outlook, Mar 31, 5:35 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SAT MAR 31 2007

WIZ046-047-051-052-056>060-062>072-010845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
535 PM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THIS EVENING AND SCATTERED
THUNDERSTORMS AFTER MIDNIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A FEW
OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES...MAINLY SOUTH OF A LINE
FROM KENOSHA TO MONTELLO.

IN ADDITION...BRIEF HEAVY RAINFALL OF ONE HALF INCH TO ONE INCH THIS
EVENING MAY CAUSE SOME RIVERS TO RISE ABOVE BANKFULL TOWARD FLOOD
STAGE...AS WELL AS SOME MINOR STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY NIGHT WITH THUNDERSTORMS LIKELY ON
TUESDAY. A FEW THUNDERSTORMS ON TUESDAY MAY APPROACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

LMZ643>646-665-010845-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
535 PM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THIS EVENING AND SCATTERED
THUNDERSTORMS AFTER MIDNIGHT. THE THUNDERSTORMS THIS EVENING MAY
PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND SMALL HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY THROUGH SUNDAY EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY NIGHT WITH THUNDERSTORMS LIKELY ON
TUESDAY. A FEW THUNDERSTORMS ON TUESDAY MAY APPROACH SEVERE LEVELS.

TZ
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Mar 31, 5:41 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 PM CDT SAT MAR 31 2007

WIZ056-057-062>064-067>070-010000-
SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
541 PM CDT SAT MAR 31 2007

...TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ROUGHLY
FROM QUINCY ILLINOIS...TO MUSCATINE IOWA...TO JUST EAST OF
MANCHESTER...TO NEAR DECORAH IOWA. THIS LINE WAS MOVING NORTH
NORTHEAST AROUND 45 MPH AND IS EXPECTED TO REACH WESTERN LAFAYETTE
AND WESTERN IOWA COUNTIES AROUND 645 PM CDT.

ISOLATED TORNADOES...DAMAGING WIND GUSTS TO 70 MPH...LARGE HAIL
TO 1.5 INCHES IN DIAMETER...AND HEAVY RAINFALL WITH VIVID
LIGHTNING ARE POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS.

OTHER SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS NORTHWEST
ILLINOIS AND SOUTHWEST WISCONSIN. THESE STORMS WILL CONTINUE TO AFFECT
GREEN...LAFAYETTE...AND IOWA COUNTIES THROUGH 700 PM. SMALL HAIL
TO 0.5 INCHES IN DIAMETER...HEAVY RAIN...AND VIVID LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

FLOODING OF URBAN AND SMALL STREAM AREAS WILL BE POSSIBLE IN AREAS
WITH THE MOST PERSISTENT HEAVY RAINFALL. DO NOT DRIVE YOUR CAR
INTO A FLOODED AREA.

BORGHOFF/TZ
Special weather statement, Mar 31, 6:47 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT SAT MAR 31 2007

WIZ046-047-051-052-056>060-062>072-010100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
647 PM CDT SAT MAR 31 2007

...TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

AT 645 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
ROUGHLY FROM MACOMB ILLINOIS...TO MOLINE ILLINOIS...TO BELLEVUE
IOWA...TO NEAR BOSCOBEL WISCONSIN. THIS LINE WAS MOVING NORTH
NORTHEAST AROUND 45 MPH AND IS EXPECTED TO ENTER WESTERN LAFAYETTE
AND WESTERN IOWA COUNTIES BY 700 PM CDT. THE LINE WILL ENTER SAUK...WESTERN
DANE...AND WESTERN GREEN BY 800 PM CDT.

ISOLATED TORNADOES...DAMAGING WIND GUSTS TO 70 MPH...LARGE HAIL
TO 1.5 INCHES IN DIAMETER...AND HEAVY RAINFALL WITH VIVID
LIGHTNING ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS.

OTHER SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN
ILLINOIS AND SOUTH CENTRAL WISCONSIN. THESE STORMS WILL CONTINUE TO
AFFECT SAUK...IOWA...LAFAYETTE...COLUMBIA...DANE...ROCK...AND JEFFERSON
COUNTIES THROUGH 730 PM AS THEY PUSH NORTH AROUND 45 MPH. SMALL
HAIL TO 0.5 INCHES IN DIAMETER...HEAVY RAIN...AND VIVID LIGHTNING
ARE POSSIBLE WITH THESE STORMS.

FLOODING OF SMALL STREAMS AND URBAN AREAS WILL BE POSSIBLE IN AREAS
WITH THE MOST PERSISTENT HEAVY RAINFALL. DO NOT DRIVE YOUR CAR
INTO A FLOODED AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS.

BORGHOFF
Local storm report, Mar 31, 7:34 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MINERAL POINT           42.86N 90.18W
03/31/2007  E0.88 INCH       IOWA               WI   TRAINED SPOTTER

&&

GD
Special weather statement, Mar 31, 8:10 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT SAT MAR 31 2007

WIZ046-047-051-052-056>060-062>072-010210-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
810 PM CDT SAT MAR 31 2007

...TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

AT 800 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
ROUGHLY FROM NEAR MAUSTON...THROUGH BARABOO...MOUNT VERNON...MONROE
TO FREEPORT ILLINOIS. THIS LINE WAS MOVING NORTH NORTHEAST AROUND 45
MPH AND IS EXPECTED TO ENTER WESTERN COLUMBIA AND MARQUETTE COUNTIES
BETWEEN AROUND 815 PM CDT...AND WESTERN ROCK COUNTY AROUND 830 PM.

THE LINE WILL EXTEND FROM MARKESAN...TO DANVILLE TO JANESVILLE
AROUND 900 PM CDT.

ISOLATED TORNADOES...DAMAGING WIND GUSTS TO 70 MPH...LARGE HAIL TO 1
INCH IN DIAMETER...AND HEAVY RAINFALL WITH DANGEROUS CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS.

OTHER SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN
ILLINOIS AND SOUTHEAST WISCONSIN. THESE STORMS WILL CONTINUE TO
AFFECT WALWORTH...DODGE...FOND DU LAC...JEFFERSON AND WAUKESHA
COUNTIES THROUGH 830 PM AS THEY PUSH NORTH AROUND 45 MPH. SMALL HAIL
TO 0.5 INCHES IN DIAMETER...HEAVY RAIN...AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

FLOODING OF SMALL STREAMS AND URBAN AREAS WILL BE POSSIBLE IN AREAS
WITH THE MOST PERSISTENT HEAVY RAINFALL. DO NOT DRIVE YOUR CAR
INTO A FLOODED AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS.

REM
Local storm report, Mar 31, 9:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT SAT MAR 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FUNNEL CLOUD     4 W BELMONT             42.74N 90.41W
03/31/2007                   LAFAYETTE          WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED ON HWY 151 AND MOUND ROAD.

0720 PM     FUNNEL CLOUD     BELMONT                 42.74N 90.33W
03/31/2007                   LAFAYETTE          WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED AT HWY 151 AND COUNTY ROAD G.

&&

BORGHOFF
Special weather statement, Mar 31, 9:30 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 PM CDT SAT MAR 31 2007

WIZ046-047-051-052-056>060-062>072-010300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
930 PM CDT SAT MAR 31 2007

...TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN IS CANCELLED...

AT 930 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ROUGHLY FROM
PRICETON...TO SUN PRAIRIE...TO STOUGHTON...TO BELOIT...TO ROCKFORD
ILLINOIS...TO AURORA ILLINOIS...AND TO KANKAKEE ILLINOIS. THIS LINE
WAS MOVING NORTH RAPIDLY AROUND 60 MPH.

THE LINE WILL AFFECT WESTERN FOND DU LAC...WESTERN
DODGE...JEFFERSON...ROCK...AND WESTERN WALWORTH COUNTIES THROUGH
1000 PM CDT. THIS LINE WILL EVENTUALLY IMPACT THE MILWAUKEE METRO
AREA BETWEEN 1015 PM AND 1045 PM.

STRONG WIND GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL WITH
DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE WITH THIS
LINE OF THUNDERSTORMS...HOWEVER THE TORNADO THREAT HAS GREATLY
DECREASED. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED.

FLOODING OF SMALL STREAMS AND URBAN AREAS WILL BE POSSIBLE IN AREAS
WITH THE MOST PERSISTENT HEAVY RAINFALL. DO NOT DRIVE YOUR CAR INTO
A FLOODED AREA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS.

BORGHOFF/TZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:09 PM CDTTornado WarningMKXIowa36 min
Mar 31, 7:21 PM CDTTornado WarningMKXSauk39 min
Mar 31, 7:44 PM CDTTornado WarningMKXDane, Iowa31 min
Mar 31, 8:03 PM CDTTornado WarningMKXColumbia, Sauk27 min
Mar 31, 8:18 PM CDTTornado WarningMKXDane27 min
Mar 31, 9:45 PM CDTSpecial Marine WarningMKX2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.